Allergy medications, other medications may have side effects in heat

The intense summer heat and the sun have arrived. The National Weather Service expects central Texas to see highs below 100 all week. And that means we should check our medications for any side effects from the heat.

We should all load up on sunscreen, wear sun protective clothing, stay indoors during the heat of the day, and drink plenty of water, but people taking certain medications may be at increased risk of dehydration, sunburn, rashes, and heat. related disease, said pharmacist Jodie Pepin, clinical pharmacy program director for Austin-based Harbor Health.

If you read the handouts that come with prescribed medications, the description of side effects should tell you whether that medication could cause photosensitivity (sensitivity to the sun), sensitivity to heat, or dehydration. Bottles should also have stickers stating these warnings as well, Pippin said, but often people don’t think about them unless someone points it out, or they’ve had a bad sunburn, heat exhaustion or heat rash.

#Allergy #medications #medications #side #effects #heat
Image Source : www.statesman.com

Leave a Comment